Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I just started using Tazorac again because my derm wants me to because it "can" help with the scarring I have on my temple.

I put it on the first 2 nights, and this evening I went and washed my face with water and a small pea sized amount of Cetaphil, and my skin on my temple started to peel off. When I say peel off, I mean like if you went and stuck your hand in hot wax and peeled peeled the wax off your finger... Yeah, that easily! Then I'm left with a huge "burn" looking thing on my temple. I don't know what the fuck it is actually. It looked like the whole line is depressed that the skin came from. Literally the whole area just peeled right off without me really even doing anything but LIGHTLY washing it.

I did NOT put on the Tazorac tonight; right after all of it peeled off (or all I wanted to see come off) I put on neosporin cream and a little neosporin ointment to keep it a little damp.

Is it normal to be able to peel the skin off that easily? It just doesn't seem like that's a good thing.

Another analogy would be those peel off masks some people use... know what I'm referring to? The skin layer peeled off like I was wearing a topical mask, except it was my skin! Yikes!

What are you opinions? I know I will have to wait until it fades. I did NOT have this reaction the first time I used it. Maybe I just put on too much or something? I don't know.

Share this post


Link to post
Share on other sites

I just started using Tazorac again because my derm wants me to because it "can" help with the scarring I have on my temple.

I put it on the first 2 nights, and this evening I went and washed my face with water and a small pea sized amount of Cetaphil, and my skin on my temple started to peel off. When I say peel off, I mean like if you went and stuck your hand in hot wax and peeled peeled the wax off your finger... Yeah, that easily! Then I'm left with a huge "burn" looking thing on my temple. I don't know what the fuck it is actually. It looked like the whole line is depressed that the skin came from. Literally the whole area just peeled right off without me really even doing anything but LIGHTLY washing it.

I did NOT put on the Tazorac tonight; right after all of it peeled off (or all I wanted to see come off) I put on neosporin cream and a little neosporin ointment to keep it a little damp.

Is it normal to be able to peel the skin off that easily? It just doesn't seem like that's a good thing.

Another analogy would be those peel off masks some people use... know what I'm referring to? The skin layer peeled off like I was wearing a topical mask, except it was my skin! Yikes!

What are you opinions? I know I will have to wait until it fades. I did NOT have this reaction the first time I used it. Maybe I just put on too much or something? I don't know.

Are you using the cream or gel? The gel is much more drying. I'd recommend using the cream first, and then migrating to the gel as your body begins to tolerate it.

Also, Tazorac is pretty much the strongest topical out there, so this is a fairly standard reaction.

Share this post


Link to post
Share on other sites

Thanks for easing my mind; I'm using the cream.

I am not "used" to these Retin-A's so to say, so I'm sure that's why this happened. I didn't apply it last night to the area, and I'm not going to tonight, but will continue tomorrow. I won't put as much on either... although it's hard. I become obssessed with it. I will just keep massaging more and more in, and I know that's part of the problem. This was my wake up call. All that peeling skin is just horrible! Skin is so raw right now!

Thanks though for the reply... much appreciated:)

Share this post


Link to post
Share on other sites

trust me I know how you feel!

When I first used tazorac 0.5% cream, I peeled like crazy. From the first time to the last. [i was 12 years old]

Now when I'm on tazorac 1.0% cream, I started peeling a week or something into the new regimen I was on. [i am 15 years old]

It's odd how it works, but it is good. I haven't found a safe way to get the dead skin cells off without my skin becoming overly sensitive so I now use vaseline. I also use MD forte hydra masque 2 times week.

Try not to rub it too much because it will just get worse. Someone posted before that you should put it on for 5 mintues then wash it off, then 10 minutes, 15, etc until you can handle a whole night.

Good luck!

Share this post


Link to post
Share on other sites

You may want to try just using it every other night for a while to build up your skin's tolerance to it...then gradually work up to using it every night.

I'm going through the same thing right now with a strength increase of retin-a so i can definately relate!

Share this post


Link to post
Share on other sites

YEa definetely use it every other night as your skin might be too sensitive to it. or if that doesnt work see if you can be prescribe a smaller dosage like 0.05 that's what i use and i have the most sensitive skin out there! but good luck and i hope you heal to your liking.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×